MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3DKNEE; INSERT, 3D EX SZ 4RT 11MM

ENCORE MEDICAL L.P. 3DKNEE; INSERT, 3D EX SZ 4RT 11MM
Model Number 392-11-704
Health Effect - Clinical Codes Failure of Implant (1924); Arthralgia (2355)
Date of Event 05/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to bilateral knee pain.The femur on left side was loose.A poly insert exchange was done on the right knee; the surgeon went up a size.This complaint is reporting on the patient's right side surgery.
 
Additional Manufacturer Narrative
The reason for this revision surgery was bilateral knee pain.The in-vivo length of patient service for the implant was 2 years and 10 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the bilateral knee pain and loosening of femur on left side.There are multiple factors that may contribute to the event that are outside the control of djo surgical are degenerative tissues, patient activities, patient bone deterioration , excessive range-of-motion, excessive load or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.

Brand Name
3DKNEE
Common Device Name
INSERT, 3D EX SZ 4RT 11MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6647753
Report Number1644408-2017-00556
Device Sequence Number1122927
Product Code OIY
UDI-Device Identifier00888912120517
UDI-Public(01)00888912120517
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K091956
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model Number392-11-704
Device Catalogue Number392-11-704
Device Lot Number59603002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/17/2017
Supplement Date Received by Manufacturer07/26/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR